MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Catalog Number 00588001602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle/Tendon Damage (4532); Swelling/ Edema (4577); Bursitis (4832)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a right total rotating hinge knee arthroplasty performed and subsequently underwent two revision surgeries due to disassociation of the hinge post extension.Approximately three (3) weeks following the second revision surgery, the patient presented with significant prepatellar swelling and underwent additional surgery to repair the quadriceps tendon.During the procedure, prepatellar bursitis was removed, and two areas of partial rupture of the vastus medialis off the quadriceps tendon were noted.There were no concerns with the implants which were all retained.The tendon was repaired without complications.All available information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: 14mm height size f articular surface with hinge post extension: catalog#00588006014, lot#64649674; cement shield hinge service kit size f: catalog#00585007516, lot#64812403; 15mm diameter 30mm length straight stem extension combined length 75mm: catalog#00598801215, lot#64560563; size 4 precoat cemented tibial component: catalog#00588000400, lot#65069785; all poly patella cemented 35mm diameter: catalog#42540000035, lot#64995552; unknown stryker cement: catalog#ni, lot#ni, qty#3; unknown stryker cement restrictor: catalog#ni, lot#ni, qty#2.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: updated concomitant medical product: articular surface with segmental hinge post size f 14 mm height: catalog#00585006014, lot#64649674.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records was not performed.Investigation results concluded that the root cause of the reported event is attributed to non-device related factors.Nontraumatic rupture of right quadriceps tendon s/p revision right total knee arthroplasty with resulting prepatellar bursitis.Patient presented with significant prepatellar swelling at his first postop visit after revision.Mri showed rupture of the vastus medialis off of the right quadriceps tendon.Two areas of partial rupture of the vastus medialis off the quadriceps tendon were noted.Rupture extended to explore the joint, all suture material removed, no purulence identified.No evidence of infection and no indication to exchange any parts of the arthroplasty was noted.Vastus medialis repaired to the quad tendon and patella using absorbable sutures.The event of tendon rupture is a procedure related event attributed to the failure of competitor sutures and is therefore not related to the reported device.The postop tendon tear was an atraumatic event associated with failure of the tendon repair performed during the revision three weeks prior.All implants were retained without reported complications.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ROTATING HINGE KNEE RIGHT SIZE F CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20523745
Report Number0001822565-2024-03383
Device Sequence Number7983553
Product Code JWH
UDI-Device Identifier00889024199170
UDI-Public(01)00889024199170(17)250809(10)64695386
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Catalogue Number00588001602
Device Lot Number64695386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale